MAUDE Adverse Event Report: ICU MEDICAL ,TRANSPAC® IV MONITORING KIT W/ SAFESET RESERVOIR

ICU MEDICAL ,TRANSPAC® IV MONITORING KIT W/ SAFESET RESERVOIR
Model Number 46103-68
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot review: no lot number supplied for review.The database was reviewed and there was one other complaint found but it was never returned for investigation.Visual inspection: 7/10/2017 received one (1) used 46103-68, transpac® iv monitoring kit w/ safeset reservoir, 24" tubing,03 ml intraflo® flush and needleless valve; lot# unknown.The as received 46103-68 unit, blood was found in safeset reservoir, 3" arterial pressure tubing f/m, stopcock, 4-way, luer valve swabable and another 3" arterial pressure tubing.The 60" admin iv set w/ macro and conn, if 1 port 3ml, transpac iv, stopcock cap cover subassembly, female luer bonded to 10.5" tubing were primed.During the decontamination process it was able to draw blood from marvels valve using 10ml bd syringe and also was able to push safeset plunger forward with minimum force.Functional testing: the 3" pressure tubing was removed from the stopcock.The 4-way stopcock was flushed with the decontamination solution several times and blood clots were removed.Also blood clots were removed from the 3" arterial pressure tubing.Once the clots were removed the 46103-68 then easily primed with water at gravity pressure (1.5psig).The safest syringe was also easily primed with water and then the fluid aspirated through the set without any difficulty or issues.The set was then leak tested at 9psig for 30 seconds.No leaks were observed.A 10 cc syringe filled with water was attached to the luer activated valve (marvelous) and water was flushed and aspirated through the stopcock and the 3" pressure tubing with no issues.The safeset syringe also locked with no issues.The luer activated valve (marvelous) was checked for leaks no leakage or spraying of water through the valve occurred.Final analysis summary: the reported product problem for unable to flush the lines was confirmed.The problem does appear to be due to the blood clots formed at the stopcock with the luer activated valve (marvelous) and the 3" pressure tubing stopcock connection blocking (occluding the fluid path) and thus can create high pressures with use of the safeset syringe.Once the set was decontaminated and the blood clots were cleared and removed the set primed and flushed with no issues found.The safeset syringe also easily flushed with no issues and was able to lock.The set met the leak testing requirements of the specification and so did the luer activated valve (marvelous) on the stopcock.The valve only sprayed water when tested above the specification.There were no issues found with the set once the blood clots were removed.Icu medical will monitor and trend.
 
Event or Problem Description
During the blood sampling process blood spurted from the luer activated sampling port while attempting to return blood to the patient.The nurse could not flush the line despite all stopcock handles in the correct position.The safeset plunger handle was stuck in the "open" position and could not be pushed forwarded to lock.No adverse patient consequences reported.

Brand Name
,TRANSPAC® IV MONITORING KIT W/ SAFESET RESERVOIR
Common Device Name
TRANSPAC® IV MONITORING KIT
Manufacturer (Section D)
ICU MEDICAL
4455 atherton drive
salt lake city UT 84123
MDR Report Key6712120
Report Number2025816-2017-00154
Device Sequence Number16647573
Product Code DRS
UDI-Device Identifier00887709050723
UDI-Public887709050723
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K061573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number46103-68
Device Catalogue Number46103-68
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2017
Initial Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1